Thunderstorm Wind, Poinsett
- When
- May 20, 12:40 PM CST to 12:45 PM CST
- Where
- Poinsett County, Weiner
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.617, -90.900
Some trees and power lines were knocked down.
4 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 20, 9:40 AM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1040 AM CDT SUN MAY 20 2001 CURRENTLY...MOSTLY CLOUDY SKIES NW QUARTER OF FA...PTCLDY ELSEWHERE. WARM FRONT APPEARS TO BE NEAR THE MEM AREA...BRINGING ADDITIONAL MOISTURE TO THE FA. LATEST LOOK AT NQA RADAR SHOWING SCT -SHRA MOVING ACROSS NE AR...FURTHER WEST AN AREA OF THUNDERSTORMS OVR W AR MOVING ENE. WITH THE DISTURBANCE IN W. AR...THE HEATING OF THE DAY AND MORE MOISTURE EXPECT TO SEE SHRA/TSRA DEVELOP OVR THE W/NW PART OF FA...AS WELL AS CHANCES FOR THE REMAINDER OF AREA. OVERALL PACKAGE LOOKS GOOD. ONLY THING MAYBE IS JBR FORECAST TEMPS WHERE WE HAVE TEMPS FROM 80 TO 85. DONT SEE 85 IN THAT AREA W/ THE CLOUD COVER...DO SEE 80 (BUT SINCE ITS IN THE RANGE WILL NOT UPDATE AT THE PRESENT MOMENT). AT THIS TIME NO UPDATES ARE PLANNED. .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-202300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1215 PM CDT SUN MAY 20 2001 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVERNIGHT SUNDAY NIGHT ACROSS A SMALL PORTION OF EAST ARKANSAS. THE AREA IS ALONG AND WEST OF A JONESBORO TO FORREST CITY TO MARVELL LINE. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT SUNDAY NIGHT ACROSS THE REMAINDER OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THE SLIGHT RISK AREA IS WEST OF A LINE FROM PARIS TENNESSEE...TO BOLIVAR...TO OXFORD...TO NEAR GRENADA MISSISSIPPI. THIS INCLUDES THE CITIES OF JACKSON...MEMPHIS...DYERSBURG...BLYTHEVILLE...CLARKSDALE AND HELENA. A WEAK WARM FRONT WAS LOCATED ACROSS WEST TENNESSEE AND EAST ARKANSAS THIS AFTERNOON. THE WARM FRONT WILL LIFT NORTH ACROSS THE AREA TODAY...BRINGING MOISTURE BACK TO THE AREA. LOW PRESSURE OVER OKLAHOMA WILL MOVE INTO ILLINOIS BY MONDAY MORNING...WITH A COLD FRONT INTO EAST ARKANSAS. SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA THIS AFTERNOON...BUT ADDITIONAL THUNDERSTORMS WILL DEVELOP IN ADVANCE OF THE FRONT THIS EVENING...AND MOVE INTO THE AREA OVERNIGHT. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE DURING THE EVENING AND OVERNIGHT HOURS. DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT THERE IS THE POTENTIAL FOR ISOLATED TORNADOES. THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER WILL BE AFTER 8 PM TONIGHT. DUE TO THE SLOW MOVEMENT OF THE COLD FRONT OVERNIGHT...THERE IS THE POTENTIAL FOR ADDITIONAL SEVERE WEATHER OVER PORTIONS OF THE MID- SOUTH ON MONDAY. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING AND OVERNIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION AND CABLE TELEVISION OUTLETS FOR THE LATEST FORECASTS AND INFORMATION.
The Memphis radar (KNQA), 98 km away, was scanning. The volume nearest the first event began at 18:42 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Some trees and power lines were knocked down.
Several large tree limbs and power lines were blown down.
A roof collapsed on a building at a country club. A few trees were blown down.
A couple of power lines were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2001Every state in 2001This day in weather historyWarnings in Arkansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244900, 5244899, 5244996, 5244896, 5244897, 5244898.